Sunday, December 16, 2012

Why are my blood test high on glipizide ?


  1. I am interrupting the hypoglycemia discussion  to start a discussion about a  current  problem someone is having today. 
    I will continue the hypoglycemia discussion later.
    The short answer to the previous post question , Is severe hypoglycemia associated with increased mortality, is yes. The discussion and longer answer will be later.
    NEWS
    Also ,  The Diabetes Office visit App update is done and the risk management section is much improved . I will review this in detail later. To celebrate , the price has been reduced to .99 cents starting today.
    Todays post
    Hello

    I have the same question as a previous inquirer. I started glipizide at 10 miligrams in divided doses after switching from Actos. I had to drop Actos because of some other undesirable side effects, not to mention all of the ads about bladder cancer. (However, during Actos I had blood sugars about 140-150 and A1C of 6.6), but one month after starting Glipizide, A1C went to a 7.3 with blood sugars right under 200, then my doctor upped the glipizide to 15 mg. with 10 mg. in the morning and 5 at night. Well then my blood sugar started going way up in the 200s, about 270 though eating the same diet as with the Actos. I am not mistaken, my blood DID increase on this medicine. I am a careful food eater, and test regularly, so could you please explain why????
    ReplyDelete
  2. Great question.
    I will respond with a few questions and ask you to read some of my previous related post to help you better understand the medications available to help you do a better job managing your diabetes.
    Stopping ACTOS was a good decision.

    Is there some reason you chose glipizide as your choice to replace ACTOS ?

    Is there some reason that you cannot take metformin ( glucophage) ? Kidney disease ? intolerance to glucophage ?

    Is the 140 to 150 fasting blood sugars , before or after meal? Your Fasting blood sugar is one of the best indicator of insulin deficiency.

    Your blood sugars increased because of insulin deficiency . The primary problem of type 2 diabetes is the progressive loss of adequate insulin production. 
    The good news is ; 
    The are number of medications available to help you manage this problem. 
    I would like to continue this discussion after you read some of my previous post on this subject. I think together and we can improve your understanding of the options available and enhance the discussion of your treatment options with your physician.


Diabetes medication , the first choice is easy, th...

Metformin( glucophage) - better understanding of a...

This is a good combination pill -sitagliptin and ...

Glucophage "failed " Now what should I do ?

Glucagon effects your life every day

New Diabetes Meds= High Cost ! Hypoglycemia to the...

Good news. A once a week diabetes injectio

Bydureon is my first choice for a second medicatio...

I am looking forward to your response

Have fun, Be Smart and be aware of your treatment options
David Calder, MD










No comments:

Post a Comment

Your comments and questions are appreciated. David Calder,MD